Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Suffering from skin tanning due to summer. Suggest medications for prevention.

User rating for this question
Answered by

Practicing since : 2003
Answered : 649 Questions
Hello Doctor,

My question is due this hot weather and its side effects. I am using a car for most of the time when I go out for last 5 years. Now recently I have started using a bike and went for a long drive on last weekend. Due to the summer and hot weather, I see my skin on my hands got tanned and there is a lot of change in the skin color.
I also see some side effects on my face. Specially on my forehead and my nose as it was open and in contact with sun light. Now i see my nose got black and some skin started peeling off. No pain or anything,
Could you please suggect me something to get rid of this sun tanning so that I can get my natural skin and color back and also something that I can apply in the future when I go out as a precaution.
Posted Sat, 8 Jun 2013 in Skin Hair and Nails
Answered by Dr. R.G. Joshi 2 hours later

Thanks for writing.

You have probably developed photoallergy. Sun rays contain harmful ultraviolet rays which damage our skin leading to allergy and tanning.

Start using a mild steroid like flutivate over face. You can use more potent one like diprovate over hands. Avoid soap over affected area. Use creams for 2 weeks only. Take oral antioxidants tablets. This will help to reduce your allergy and XXXXXXX

For prevention of future allergy start using a sunscreen. Choose a sunscreen having spf of 30.Apply half an hour before going outside and repeat every 2 hours.

Physical protection is also required. Use helmet whenever you are riding a bike. Use full-sleeved cotton shirts. Avoid dark colors.

Consume fresh fruits and drink plenty amount of water. You can continue with antioxidant tablets for 3 months.

I hope this can solve your query. If you have any concerns, I will feel happy to help you.

Take care.
Above answer was peer-reviewed by
Follow-up: Suffering from skin tanning due to summer. Suggest medications for prevention. 10 hours later
Thanks for the response doctor. Please suggest a good anti oxidant tablet and sunscreen.
Answered by Dr. R.G. Joshi 12 hours later
Thanks for follow up.
There are many sunscreens and antioxidant tablets available in market.
I will suggest you what I usually prescribe to my patients.


Do continue both for 3 months along with physical protection as mentioned earlier.

I hope this can solve your problem. Take care.
Above answer was peer-reviewed by
Follow-up: Suffering from skin tanning due to summer. Suggest medications for prevention. 22 hours later
Hello Doctor

I am taking CAP.ANTOXID HC as suggested by you.
COuld you please suggest me how many pils I should take daily and will it be after food or before.

Answered by Dr. R.G. Joshi 3 hours later
You can take ANTOXID HC tablets once daily.Take after meals.You can take it at night time.Continue for 3 months.
Antoxid contains antioxidants.Antioxidants reverts the harmful effects of ultraviolet rays. There are many food substances in which antioxidants are available naturally.These can act as supplements. Include such foods in your diet.
Common Foods containing antioxidants are tomato,carrots,all fruits and green leafy vegetables.These will help to regain your skin tone back.
I hope i have answered your query.Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor